MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Catalog Number CAT8STR85
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: both indigo system aspiration catheter 8 (cat8) devices were kinked throughout their lengths.Both cat8 devices were ovalized on the distal tip.Conclusions: evaluation of the returned devices confirmed that the distal tips of the cat8 devices were ovalized.This type of damage typically occurs due to improper handling during use.If the cat8 distal tip is forcefully gripped during insertion into the patient, this type of damage may occur.The evaluation also revealed multiple kinks along the catheter shafts.This damage was likely incidental, and likely occurred due to improper handling during packaging for return.Penumbra catheters are 100% visually evaluated during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-00131.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure for a deep vein thrombosis (dvt) using indigo system aspiration catheter 8 (cat8) devices.During the procedure, while two cat8 devices were being advanced back to back through another manufacturer's sheath, they both became ovalized at the distal tip and were both removed from the patient.The procedure was completed using a new cat8.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5403146
Report Number3005168196-2016-00132
Device Sequence Number589169
Product Code DXE
UDI-Device Identifier00814548016269
UDI-Public00814548016269
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Report Date (Section B) 01/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date07/22/2018
Device Catalogue NumberCAT8STR85
Device Lot NumberF64994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2016
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/01/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1